Discussions that mention cozaar

High & Low Blood Pressure board


Hi everyone,

My story starts about 5 weeks ago. I went to the doctor for headaches and he told me my BP was high 140/110. So he put me on triam hc? and Toprol. I tolerated the meds for a while, but about 2 weeks after i started them i broke out in a rash on my arms and legs. It was flesh colored bumps an my arms and little red dots under the skin on my ankles (like petechiae?). He left me on the toprol, took me off the triam and put me on cozaar. I was wondering if the rashes could be because of the sulfa base. I do not know if I am allergic to sulfa based meds, but my 6 year old son is. Also, I noticed today that I have the red blood dots on the top of my feet. Could they be residual or are they from the new med? Should I be concerned? Blood work was perfect a month ago. Could a reaction to meds cause the blood dots?

thank you,
Lori :dizzy:
Yes the triamterene-thiazide diuretic is a sulfa...so you COULD share your son's allergy. But since you are seeing it again, you COULD instead be allergic to the Toprol. On the other hand MANY things cause a rash. Toprol causing it would be pretty rare.


But since a rash caused by any drug is serious business of the FIRST ORDER, sometimes a precurser of life threatening follow up reactions,
try taking ONLY the cozaar for several weeks and see if the rash abates.

If it does, you can add back theToprol (or better yet the diuretic) and see what happens.
Perhaps an even better approach might be to stop ALL drugs until the rash abates and then pick ONE to retest at a time.

You have to play Dick Tracy on this one.